Alert archive / Georgia / Flash Flood Warnings in 2008
Flash Flood Warning 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jun 21, 2008, 10:48 PM EDT for Grady County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2008, 10:48 PM EDT (02:48 UTC)
- Expired
- Jun 22, 2008, 1:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Grady County, GA
The radar
The Tallahassee radar (KTLH), 68 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 540 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KTAE 220250 FFWTAE GAC131-220545- /O.NEW.KTAE.FF.W.0001.080622T0248Z-080622T0545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1048 PM EDT SAT JUN 21 2008 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN GRADY COUNTY IN SOUTHWEST GEORGIA... * UNTIL 145 AM EDT * AT 1047 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPENCE... PEOPLES STILL AND ELPINO * THIS STORM HAS BEEN NEARLY STATIONARY FOR THE PAST THREE HOURS...AND HAS LIKELY DUMPED IN EXCESS OF 4 INCHES OF RAIN DURING THAT TIME. AN ADDITIONAL 1 TO 3 INCHES OF RAIN IS POSSIBLE BEFORE THE STORM FINALLY DISSIPATES. * A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. * REPORT FLOODING OR FLOOD DAMAGE TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3108 8432 3108 8411 3090 8411 3090 8432 $$ 9-FOURNIER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 9:48 PM EDT, 1 hour earlier.
Area forecast discussion, Jun 21, 9:48 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 948 PM EDT SAT JUN 21 2008 .DISCUSSION... IT TOOK A WHILE...BUT THE EXPECTED SHOWERS AND THUNDERSTORMS FINALLY DEVELOPED LATE THIS AFTERNOON AND INTO THE EVENING...AND ARE STILL ONGOING IN SOUTHWEST GA AND SOUTHEAST AL. IT APPEARS THAT A DRY SLOT (BEHIND A FAST-MOVING SHORT WAVE) BRIEFLY SUPPRESSED DEEP MOIST CONVECTION EARLIER THIS AFTERNOON...BUT WHEN THE DRY SLOT MOVED EAST OF OUR AREA LATE THIS AFTERNOON SCATTERED THUNDERSTORMS DEVELOPED OVER THE WESTERN PORTIONS OF OUR AREA. STORMS WERE MORE ISOLATED EAST OF THE APALACHICOLA RIVER. SOME OF THE STORMS WERE SLOW-MOVING OR EVEN BACK-BUILDING...PROBABLY CAUSING SOME LOCALIZED FLOODING. THERE WERE EVEN A FEW SEVERE STORMS...BUT WHAT WAS UNUSUAL IS HOW THESE STORMS REMAINED SEVERE (WITH LARGE HAIL CORES SUPPORTED ABOVE THE FREEZING LEVEL) FOR LONG PERIODS OF TIME (OVER AN HOUR) IN THE ABSENCE OF DEEP LAYER VERTICAL WIND SHEAR ABOVE 30 KT. RECENTLY THE STORMS APPEAR TO BE REMAINING BELOW SEVERE LEVELS...BUT THEY ARE NOT SHOWING SIGNS OF DISSIPATING AS THE ATMOSPHERE REMAINS SUFFICIENTLY MOIST AND UNSTABLE TO SUPPORT THESE STORMS PAST SUNSET. WE EXPECT THEM TO FINALLY DIMINISH OVER LAND AFTER MIDNIGHT...THOUGH ISOLATED STORMS WILL STILL BE POSSIBLE. LIKE THIS MORNING...SCATTERED STORMS WILL LIKELY DEVELOP OVER THE COASTAL WATERS AS THE DIURNAL CONVECTIVE MAX COINCIDED WITH THE LAND BREEZE AND LARGE SCALE SYNOPTIC LIFT AHEAD OF AN APPROACHING UPPER TROUGH FROM THE WEST. && .AVIATION... ITS AN ACTIVE EVENING WITH SCATTERED STRONG TSRA AFFECTING MUCH OF THE REGION, WITH TEMPO GROUPS FOR HEAVY TSRA AND GUSTY WINDS AT KDHN, KABY AND KVLD ENDING BY 03Z. ONCE THE SHRA/TSRA DIMINISH, EXPECT RESIDUAL MID/HIGH CLOUDS LATER TONIGHT WITH LIGHT WINDS. BY DAYBREAK SUNDAY, THERE MAY BE MVFR VSBY RESTRICTIONS, ESPECIALLY AT KABY, KDHN AND KVLD. THEN ANOTHER ACTIVE DAY FOR CONVECTION IS FORECAST FROM MID-LATE SUNDAY MORNING THROUGH THE AFTERNOON. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...JAMSKI REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Jun 21, 5:04 AM EDT, 17 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 504 AM EDT SAT JUN 21 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-221000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 504 AM EDT SAT JUN 21 2008 /404 AM CDT SAT JUN 21 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA TODAY. ALTHOUGH A WIDESPREAD SEVERE WEATHER EVENT IS NOT ANTICIPATED...A SEVERE THUNDERSTORM OR TWO CANNOT BE RULED OUT LATER THIS AFTERNOON AND EVENING. THE MAIN THREAT WITH THE STORMS THAT DO DEVELOP WILL BE FREQUENT LIGHTNING...HEAVY DOWNPOURS...AND GUSTY WINDS. THESE STORMS MAY CONTINUE INTO THE LATE EVENING HOURS ACROSS PORTIONS OF THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS WILL DEVELOP ONCE AGAIN ON SUNDAY WITH LOCALLY HEAVY RAIN POSSIBLE ACROSS THE AREA. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP.
In the hours before
Special weather statement, Jun 21, 8:23 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 823 PM EDT SAT JUN 21 2008 GAZ142-143-155-156-220115- DECATUR-EARLY-MILLER-SEMINOLE- 823 PM EDT SAT JUN 21 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DECATUR...EARLY... MILLER AND SEMINOLE COUNTIES... * UNTIL 915 PM EDT AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTHWEST OF DONALSONVILLE...MOVING EAST AT 24 MPH. THIS STORM WILL BE NEAR... 6 MILES NORTH OF DONALSONVILLE BY 835 PM EDT. 5 MILES SOUTH OF COLQUITT BY 850 PM EDT. SMALL HAIL...WINDS 40 TO 50 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN ARE EXPECTED WITH THIS STORM. 9-FOURNIER
Special weather statement, Jun 21, 8:58 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 858 PM EDT SAT JUN 21 2008 GAZ146-147-159-220200- BROOKS-COLQUITT-COOK- 858 PM EDT SAT JUN 21 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EXTREME NORTHERN BROOKS...EASTERN COLQUITT AND WESTERN COOK COUNTIES... * UNTIL 1000 PM EDT AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF SPARKS...OR 9 MILES WEST OF ADEL...MOVING SOUTH AT 10 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 8-JAMSKI
Special weather statement, Jun 21, 9:11 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 911 PM EDT SAT JUN 21 2008 GAZ157-220200- GRADY- 911 PM EDT SAT JUN 21 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN GRADY COUNTY... * UNTIL 1000 PM EDT AT 907 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF CAIRO...MOVING EAST AT 6 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 8-JAMSKI
Special weather statement, Jun 21, 9:37 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 937 PM EDT SAT JUN 21 2008 GAZ144-145-220200- BAKER-MITCHELL- 937 PM EDT SAT JUN 21 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN BAKER AND SOUTHERN MITCHELL COUNTIES... * UNTIL 1000 PM EDT AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NEWTON...MOVING SOUTHEAST AT 25 MPH. THIS STORM WILL BE NEAR... PELHAM BY 955 PM EDT. WINDS OF 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 8-JAMSKI
Special weather statement, Jun 21, 10:00 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1000 PM EDT SAT JUN 21 2008 GAZ157-220300- GRADY- 1000 PM EDT SAT JUN 21 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN GRADY COUNTY... * UNTIL 1100 PM EDT AT 948 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF CAIRO. THIS STORM WAS NEARLY STATIONARY. THIS STORM WILL BE NEAR... 6 MILES NORTH OF CAIRO BY 1100 PM EDT. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 8-JAMSKI
Special weather statement, Jun 21, 10:03 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1003 PM EDT SAT JUN 21 2008 GAZ145-220300- MITCHELL- 1003 PM EDT SAT JUN 21 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MITCHELL COUNTY... * UNTIL 1100 PM EDT AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PELHAM...MOVING EAST-NORTHEAST AT 10 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 8-JAMSKI
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:25 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Thomas | 20 min |
| Jun 21, 9:30 PM EDT | Areal Flood Advisory | TAE | Grady | 90 min |
Nearby
Flash Flood Warnings in Georgia, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.